Couldn't find what you looking for?

TRY OUR SEARCH!

I have been on methadone for about a year and have gained 30 so far...I have been exercising, eating healthy, dieting like crazy. I went to my methadone doctor the other day. He gave me the option of a pill called Saboxin (i might have spelt it wrong). It is an alternitive to methadon. The downside is you will have to endure 2 days of withdrawls of methadone before starting. At lest it will keep the weight off, and the sweats too!!!!! Im going to give it a try. Good Luck!!!

Loading...

I sympathize with everyone that posted and all those in the world who struggle with chronic pain.  Thank God there are smart people and medications that help us through our daily life’s. Granted, the side effects of the Opnoids can be a challenge, but the relief they bring is worth it since we have no other choice.  My story is similar to most where I sustained an injury over 30 years ago and have been on a pain management program since 1997.  Methadone has been the medication of choice.  For me it last almost the entire day even when I take the 40mg in the morning and no additional dose for the remainder of the day. MSIR, which is morphine, is what the Dr prescribes for break out pain.  I average 30mg a day or one pill to control it.

Our company just started offering health management coaching and I've followed the regiment like clockwork.  With my current weight, right at 212, my calorie intake is 2040 a day.  They figure this by taking my weight 212 x 12 = 2544. This is what my daily calories are to maintain the 212.  The number was reduced by 500 calories a day or 2044.  Methadone lessens my appetite, but as everyone is experiencing, I've gained weight over the years and have tried several plans to lose it but my weight is going up.  I've gone from roughly 180 to 212. Although this is not too awful, but at 5'5 it is way too much.

 

I started my new 2044 plan 6 days ago and increased my daily trend mill walks by 30 minutes.  I exercise 4 times a week now for 35 minutes, and burn roughly 920 calories from it. Today, Friday May 6, I did my weigh in and have gained 1 pound.  Talk about discouraging.  I started thinking it has to be the medications I'm on, which goes well beyond the methadone and morphine.  Since methadone works so well for me, I've made personnel commitment to maintain the same dosage (40mg) for ever if I can.  After 3 or 4 months it begins to lose its effectiveness so I switch to a different Opnoid.  Although the Duragesic patch does a good job with pain, and has less side effects I feel like pooh when I'm on it so I needed to try other medications.  I finally found Oxicontin to help but I only switch for 2 weeks.  Therefore, for the 1st two weeks of the month I alter from Oxicontin and then back to Methadone. When I switch back it is effective again.

Within the two week time of being on Oxicontin I went from 212 to 209 so I'm convinced it is the Methadone causing the weight gain and inability to lose.  Methadone also gives me a sweet tooth which only makes it harder.  I'm able to curb the sweets by eating the Weight Watcher Smart One desserts or some sugar fee food. 

I wish I had the answer on what to do.  It is frustrating to burn calories and eat less only to put on a few pounds. I'll reach out to the health coach to day and see if she has a solution or suggestion.  I’ll share if there’s any suggestion.

 

Good Luck to all of you.

 

Reply

Loading...

One more thing I forgot to mention, this is especially important for men.  Over the years I began feeling sluggish and lost interest in things I loved to do.  It was first diagnosed as depression, but no matter what treatment was given the emotional roller coaster ride I was on really took its toll and they could not figure out why. I asked my physician to test my testosterone level and to his and my surprise it almost was nonexistent.  A man my age should have a "t" level anywhere from 400mg to 800mg.  Mine was 76.  My doctor asked how could I function and my only answer was duh, since I had been reporting my crummy feeling for over 5 years and had to be the one who suggested to have my testosterone level even checked.  After several different replacement treatments I finally found one that keeps my "t" level around 400.

It turns out that the Methadone and Morphine are the reason I no longer can produce testosterone.  I'll be on replacement therapy indefinitely or until I stop the pain management treatment.  Please keep these in mine if you feel yourself heading south emotionally and you're on a pain management program. 

 

 

 

Reply

Loading...